Jump to content

alimta and side effects


izumi

Recommended Posts

hello everybody,i wrote a while back maybe only one time,but i read the pages quite often you have all been a great help.thank you.

my news is that after finishing chemo nov08 with a little bit left on the

lymph node near the collarbone,we have had nearly a year with no treatment.over the time the lymph node has increased to about 2cmx2cm

x2.after other checks everything else seems to be clear.they have now decided to start treatment again using alimta/cisplatin.unfortunately living in japan you have to stay in hospital one week before you start treatment and about another two weeks after while they watch your side effects.would love any info on alimta and alimta/cisplatin as in japan they only have been able to use it since may 09any usual side effects etc.this last year he has been running 10km a day and seems fitter then ever,an overall better lifestylethank you liz and izumi

fukuoka city japan

Link to comment
Share on other sites

Liz and Izumi

How interesting that they hospitalize you there for chemo treatments - I wonder why they do that.

I was on Alimta by itself for about 7 months. It does cause fatigue and SOB but nothing that I could not handle. Some people get severe fatigue but I have to tell you, it was not hard on me at all. I wish the same for you.

Please keep us posted on how you are doing. I am sure others will come along here who maybe had the Alimta with the cisplatin.

Hugs - Patti B.

Link to comment
Share on other sites

Hi, Liz and Izumi. I believe you did post once before, and that in my response I mentioned spending a lot of time in your beautiful city back in 1968.

Alimta+Cisplatin is a very good combination, and that's what my oncologist wanted to put me on a few months ago, but I couldn't handle the Cisplatin part (follow the link below for details). After one infusion with that combination, I switched to Alimta+Carboplatin, and that's been much easier to tolerate. The Alimta+Cis was a 3-day process, with plenty of saline on day 1 along with the chemo drugs, and even more plain saline to flush the system on days 2 and 3, while the Alimta+Carbo is just one 2-hour session. But many people do tolerate Alimta+Cis well, and it's thought to be perhaps a little more effective than Alimta+Carbo.

Ned

Link to comment
Share on other sites

Days four, five and six following my Alimta infusion have consistently been the most difficult for me. My main issues have been handling the constipation without severe cramping and fatigue. Ned mentioned in another post, and I agree, that coming off the steroids given in the US around and with the Alimta infusion may account for much of the fatigue during these days. Haven't had Cisplatin but the Alimta is a very doable chemo.

Judy in Key West

Link to comment
Share on other sites

thanks for the replys.

my partner has a question is there hair loss with alimta or cisplatin?

for him this is a problem .with the chemo before he lost all his hair

and he found it really hard.i think it' the different thinking of the east west culturewith thanks liz and izumi

Link to comment
Share on other sites

Hair loss is listed as a possible side effect of both Alimta and Cisplatin, but from my experience and reading it doesn't seem to be very common. There's probably some hair "thinning," but not the automatic total baldness most people get with the taxane drugs (Taxol and Taxotere).

Ned

Link to comment
Share on other sites

Liz and Izumi,

I had Alimta pretty recently by itself. It caused severe fatigue for me along with a bit of nausea. Pretty much I needed to sleep on days 3 and 4. I had Cisplatin as a first line treatment, but it was in combination with Taxotere so I'm not sure which side effects to attribute to Cisplatin. I had hair loss, but it was probably due to the taxotere. Also nausea and changes in my taste I think were due to cisplatin. Good luck to you.

Anne

Link to comment
Share on other sites

  • 3 months later...

I finished four cycles of Alimta/Cisplatin in November 2008. Nausea and fatigue were my main side effects. I was in my chair for 10 days following each infusion and had to go to the infusion center for IVs after three of them. I had some nerve damage and got over the shaking after a year.

But, my scans are clean!!! I'm in remission!!! I'd do it again in a flash...

Good luck,

Jim

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.